Kentucky, 2006

Heavy Rain in Kentucky, April 21, 2006

April 21, 2006 · NWS PAH · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 21, 1:52 AM CST, 10 hours 53 minutes earlier.

Area forecast discussion, Apr 21, 1:52 AM CST, 10 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
252 AM CDT FRI APR 21 2006

.DISCUSSION...

THE ACTIVE PATTERN WILL CONTINUE OVER THE NEXT SEVEN DAYS.

A BROAD AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED SOUTH AND
SOUTHWEST OF THE CWA EARLY THIS MORNING AS A SHORT WAVE LIFTING
NORTHEAST OUT OF THE SOUTHERN PLAINS HAS BEGUN TO TAP INTO DEEPER
MOISTURE AND INSTABILITY IN THE VICINITY OF A STALLED AND WEAK NE-SW
ORIENTED SFC BOUNDARY.

GFS CONTINUES TO HAVE CONVECTIVE FEEDBACK ISSUES AND AS A RESULT
APPEARS TOO AGRESSIVE IN ITS PLACEMENT OF POPS...QPF...ETC ACROSS
THE QUAD STATE TODAY. THE NAM MODELS (80/40) SEEM TO HAVE A BETTER
HANDLE ON THE SITUATION SO LEANED HEAVILY THEIR WAY. FEEL THAT THE
BULK OF THE PRECIP WITH THIS APPROACHING SYSTEM WILL FALL THIS
MORNING...BUT JUST IN CASE THERE IS REDEVELOPMENT THIS AFTERNOON
LIKE THE GFS IMPLIES... WILL JUST GO WITH A 12 HOUR POP. WILL LINGER
PRECIP THIS EVENING ONLY OVER THE EXTREME SOUTHEAST CORNER OF THE
CWA.

WEAK HIGH PRESSURE WILL KEEP THE AREA DRY LATE TONIGHT INTO
SATURDAY. EXPECT A NW-SE ORIENTED BAND OF SHOWERS AND THUNDERSTORMS
TO DEVELOP SATURDAY NIGHT AS A SHORT WAVE DIVES SOUTHEAST ACROSS THE
AREA IN THE VICINITY OF A WARM FRONTAL BOUNDARY AND DEEPER MOISTURE.
EXPECT POPS CHANCES TO CONTINUE ON SUNDAY AS THE BOUNDARY STALLS E-W
OVER THE CWA AS OTHER WEAK IMPULSES CONTINUE TO CROSS THE REGION IN
THE NORTHWEST FLOW ALOFT. MADE NO CHANGES BEYOND SUNDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

JAP
Hazardous weather outlook, Apr 21, 8:25 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
925 AM CDT FRI APR 21 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
925 AM CDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND SCATTERED THUNDERSTORMS WILL PERSIST ACROSS THE FOUR
STATE AREA TODAY...ALONG AND SOUTH OF A EVANSVILLE INDIANA TO POPLAR
BLUFF MISSOURI LINE. LOCALLY HEAVY RAIN IS LIKELY ACROSS WESTERN
KENTUCKY...GENERALLY ACROSS THE PENNYRILE REGION...WHERE ANYWHERE
FROM 1 TO 2 INCHES OF RAIN CAN BE EXPECTED. SEVERE THUNDERSTORMS ARE
NOT ANTICIPATED AT THIS TIME.

THE SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JAP/CN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, McLean

When
April 21, 12:45 PM CST to 2:45 PM CST
Where
McLean County, Calhoun
Reported by
LAW ENFORCEMENT
Coordinates
37.529, -87.264 (the zone’s center; the record gives no point)

Minor flooding of Highway 136 occurred due to an overflowing creek nearby.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501541.